View Full Version : How long does Concerta stay effective over the years?


BookKeeper
04-02-16, 03:22 PM
Hello i'm new to the forum and i'm just curious if the effects of Concerta will still be beneficial over prolonged use. Will consistency of symptom relief remain over, for example 5 years? I'm just wondering because I'm going to university soon and i'm dependent on Concerta to help me achieve my degree.

A few additional questions I have:
-has the effectiveness (side effects, symptom relief, or general feelings) of Concerta changed for you over prolonged use?
-how often did you change your dose, or medication?
-will Concerta become ineffective at some point?

namazu
04-02-16, 03:27 PM
Hello, and welcome!

For some people, stimulants appear to remain consistently effective for many years.

Other people seem to experience a decrease in effectiveness. Sometimes that is attributable to other factors (like increased demands, stress, lack of sleep, or presence of anxiety or depression) that can be managed successfully.

I don't think it's something you need to worry about now.

Hopefully, you'll be among those who benefit from stimulants indefinitely. And if not, there are other options available to try.

I would recommend looking into whatever support services your university offers for students with disabilities. Even if your ADHD is well-managed with Concerta, university can present new challenges in terms of time-management, organization, sleep, etc. Having that support in place, even if you don't end up needing it, can be a relief.

Best wishes!

TheGreatKing
04-02-16, 04:53 PM
Hello, and welcome!

For some people, stimulants appear to remain consistently effective for many years.

Other people seem to experience a decrease in effectiveness. Sometimes that is attributable to other factors (like increased demands, stress, lack of sleep, or presence of anxiety or depression) that can be managed successfully.

I don't think it's something you need to worry about now.

Hopefully, you'll be among those who benefit from stimulants indefinitely. And if not, there are other options available to try.

I would recommend looking into whatever support services your university offers for students with disabilities. Even if your ADHD is well-managed with Concerta, university can present new challenges in terms of time-management, organization, sleep, etc. Having that support in place, even if you don't end up needing it, can be a relief.

Best wishes!

What namazu said.:goodpost:
hehe:giggle: namazu beat me to the punch line:giggle:

BookKeeper
04-03-16, 01:46 PM
Thank you very much for your reply namazu.

I suppose i'm just thinking too far ahead, however this is something that worries me because i have already increased my Concerta dose over the course of almost two years to what is considered a higher dosage. I'm on 72 mg (two 36 mg tabs) of Concerta; I been on this amount for about 4 months now and I already feel that the the effects of this dose is changing. I feel that it is beginning to wear out too early in the evening and that I am beginning to feel restless doing task (homework) that I otherwise found easy only a few weeks ago. There are other indicators that the effects of Concerta are changing as well. It seems now that I feel less of the negative side effects from Concerta. for example Concerta usually makes me feel noticeably irritable. Now it doesn't seem to make me feel that way as much.

Perhaps your right namazu it is likely due to stresses mixed in with a little anxiety which is causing me to naturally be less focused even with Concerta. I am still satisfied with my treatment currently, but I do believe it is a fact that the effects of Concerta are changing for me. Knowing this scares me, because I do suspect that my desired career depends on Concerta to continually work in order for me to get through university. But I guess only time will tell.